Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 231, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 7, 2007, 2:30 PM CDT for Lynn County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2007, 2:30 PM CDT (19:30 UTC)
- Expired
- Sep 7, 2007, 3:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:18 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 7, 11:18 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1118 AM CDT FRI SEP 7 2007 .UPDATE... LOOKS LIKE THE WEATHER MAY GET BUSY ACROSS THE FA THIS AFTN AND EVENING. SO FAR THIS MORNING...SHOWERS AND THUNDERSTORMS HAVE BEEN WIDESPREAD ACROSS THE EASTERN PANHANDLE...WITH SHOWERS EXTENDING SW INTO THE CENTRAL SPLNS. THIS ACTIVITY APPEARS TO BE ASSOCIATED WITH WEAK CIRCULATION LEFT OVER FROM HENRIETTE MOVING NE. BEHIND THIS THERE APPEARS TO BE SOME WEAK SUBSIDENCE PER WV IMAGERY...AND SKIES FROM NM THROUGH THE WESTERN SPLNS AND PERMIAN BASIN ARE MOSTLY SUNNY. THIS SHOULD ALLOW SOME INSTABILITY TO BUILD UP FRO NEXT SEVERAL HRS. WV IMAGERY ALSO SHOWING A SERIES OF DISTURBANCES MOVING EAST FROM THE ROCKIES AND GREAT BASIN INTO THE SRN PLAINS. FINALLY...AT THE SFC A FRONT EXTENDS FROM JUST SOUTH OF TUCUMCARI TO THE EASTERN OKLA PANHANDLE. CONFIDENCE HAS INCREASED THIS MORNING THAT THE FRONT...REINFORCED BY OUTFLOW...WILL CONTINUE SOUTH AND MOVE INTO THE FA...POTENTIALLY LOCATED FROM SE NEW MEXICO NORTHEAST INTO THE CHILDRESS AREA BY LATE AFTN. WITH VERY MOIST ATMOSPHERE IN PLACE...AND INCREASING LIFT ALOFT AND ALONG/BEHIND THE FRONT...WE EXPECT ADDITIONAL TSTM DEVELOPMENT ACROSS THE WESTERN SPLNS...SPREADING EAST. NOT SURE ON TIMING OF DEVELOPMENT SINCE TEMPS ARE SLOWER TO WARM UP AND STRONG LARGE-SCALE ASCENT MAY NOT ARRIVE UNTIL EVE. CONCERNS ARE FOR SVR AND HEAVY RAIN/FLOODING POTENTIAL. WHILE TEMPS/SFC- BASED INSTABILITY SHOULD BE LESS THAN YSTDY...ADEQUATE SHEAR...H5 WINDS AND 0-6 KM SHEAR OF ABOUT 25-30 KTS...AND CAPES UP TO 3000 J/KG SHOULD SUPPORT SOME STORM ORGANIZATION AND PERHAPS SOME BRIEF ROTATION. FURTHER EAST INTO THE CENTRAL SPLNS/ROLLING PLAINS...SVR THREAT SHOULD BE LESS DUE TO COOLER TEMPS. SVR STRAIGHT LINE WINDS APPEAR TO BE THE GREATEST THREAT AT THIS TIME...WITH MARGINALLY SVR HAIL ALSO POSSIBLE. PRECIP WATER OF 1.5 TO 2 INCHES WILL LEAD TO SOME HEAVY RAINFALL FALL. THE WTXM STATION NEAR SILVERTON RECORDED OVER 4 INCHES OF RAIN FROM STORMS YSTDY...AND THIS COULD BE REPEATED IN LOCALIZED AREAS TODAY/TONIGHT. HAVE UPPED POPS ACROSS WESTERN AND NRN AREAS THIS AFTN AND ADDED SVR/HVY RAIN WORDING TO GRIDS AND WILL UPDATE HWO. HAVE HELD OFF ON ISSUING A FLASH FLOOD WATCH DUE TO QUESTIONS ABOUT INSTABILITY ACROSS THE AREAS THAT RECEIVED HEAVY RAINFALL YSTDY AND POTENTIAL FOR GREATER TSTM COVERAGE TO SOUTH AND WEST. WATCH COULD BE ISSUED LATER ONCE CONVECTIVE TRENDS ARE MORE IN FOCUS. UPDATED PRODUCTS OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 86 63 86 64 82 / 60 50 40 20 20 TULIA 84 64 85 66 84 / 60 60 40 30 20 PLAINVIEW 86 65 84 66 85 / 60 70 40 30 30 LEVELLAND 87 66 85 64 85 / 50 60 40 30 30 LUBBOCK 88 67 84 68 86 / 50 60 40 30 30 BROWNFIELD 89 66 85 66 86 / 40 50 40 30 30 CHILDRESS 85 69 84 70 85 / 50 70 50 40 30 SPUR 89 69 85 70 86 / 30 50 40 40 30 ASPERMONT 90 70 87 71 87 / 30 40 40 40 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Sep 7, 11:30 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT FRI SEP 7 2007 TXZ021>044-081630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF A COLD FRONT LOCATED FROM THE WESTERN SOUTH PLAINS THROUGH THE NORTHERN ROLLING PLAINS. STORMS SHOULD INCREASE IN COVERAGE FIRST ACROSS THE WESTERN COUNTIES AND THEN SPREAD EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. A FEW STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO ONE INCH. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE ALONG THE FRONT. FLOODING DUE TO A VERY MOIST ATMOSPHERE...SOME THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN. ADDITIONALLY...THE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY AND MAY BE CONCENTRATED ALONG THE FRONT...AND THIS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY MOIST ATMOSPHERE IS EXPECTED TO REMAIN ACROSS THE OUTLOOK AREA ON SATURDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BRING THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING. THIS THREAT SHOULD SHIFT TO THE SOUTH AND EAST BY SATURDAY EVENING. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 7, 9:42 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 AM CDT FRI SEP 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST TURKEY 34.39N 100.90W
09/06/2007 E60 MPH HALL TX PUBLIC
&&
TLLocal storm report, Sep 7, 11:57 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1157 AM CDT FRI SEP 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 E FLOYDADA 33.98N 101.28W
09/06/2007 E1.00 INCH FLOYD TX TX DOT
&&
TLSpecial weather statement, Sep 7, 2:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 222 PM CDT FRI SEP 7 2007 TXZ035-041-071945- LUBBOCK TX-LYNN TX- 222 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM ACROSS LYNN AND LUBBOCK COUNTIES... AT 221 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN INTENSIFYING THUNDERSTORM 8 MILES NORTH OF TAHOKA...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 32 min |
| Sep 6, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 59 min |
| Sep 7, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 56 min |
| Sep 7, 3:41 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 49 min |
| Sep 7, 3:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 62 min |
| Sep 7, 4:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 61 min |
| Sep 7, 4:26 PM CDT | Tornado Warning | LUB | Swisher | 49 min |
| Sep 7, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 47 min |
| Sep 7, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 35 min |
| Sep 7, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.